MAUDE Adverse Event Report: ZIMMER BIOMET, INC. LONGEVITY DM BEARING 28X44MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. LONGEVITY DM BEARING 28X44MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374); Muscle/Tendon Damage (4532)
Date of Event 03/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient received a revision total hip arthroplasty approximately six (6) months after initial surgery due to the 28mm ceramic head dislocating from the dual mobility bearing.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: cat# 650-1055, lot# 6020426 cer bioloxd option hd 28mm.Cat# 650-1068, lot# a521021289 cer option type 1 tpr sleve +6.Cat# 110024464, lot# 725530 g7 dual mobility liner 44mm f.The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Visual examination of the returned product identified wear damage to the inner and outer spherical surfaces from use.Damage includes nicks, indentations, and scratches.No other damage was noted.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left tha was performed.There was a subsequent revision with a head and liner exchange due to dislocation and a tendon tear.A second revision occurred due to dislocation, disassociation, and retear of the tendon.It was noted that the head was located within the joint but the dm bearing was just posterior and superior to the acetabulum.A new head and liner were placed, with the tendon repaired.No complications noted.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
LONGEVITY DM BEARING 28X44MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16643361
Report Number0001822565-2023-00884
Device Sequence Number5367716
Product Code LPH
UDI-Device Identifier00889024572584
UDI-Public(01)00889024572584(17)270620(10)65509335
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K190656
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110031000
Device Lot Number65509335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer05/19/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale